Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Atripla Feel Sick After 1 Week

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Atripla

..., 1 (800) 321-1335 and Gilead Sciences, www.gilead.com , 1 (800) GILEAD5 (445-3235), or www.atripla.com Potential side effects and toxicity: See the drugs contained in Atripla -- Sustiva, Emtriva, and Viread. Diarrhea, nausea, fatigue, headache, dizziness, depression, insomnia, abnormal dreams, and rash. Dose cannot be adjusted for people with kidney problems. Immune Reconstitution Inflammatory Syndrome (IRIS) may occur as the immune...
Ask the Experts

Switching from Atripla

I am 61 and was diagnosed last September. I was infected within a one year period (having tested negative in November, 07). My VL at first testing was 19000 and CD4 was 331. My Doctor immediately put me on Atripla. In January my VL was undetectable...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...severe side effects include Stevens-Johnson syndrome and drug-induced hepatitis. Other common side effects include headache, nausea, and vomiting. Lipodystrophy is generally not a problem with nevirapine. (It occurs more commonly with D4T and... Read more »

Resistance with Atripla

Taking Atripla for 5 months now, 1st time treated-no resistance found. Cd4 went from 60 to 256. Viral load went from 34000 to 3390. Hep b went from 346,000,000,000 to 3,234(copies). My hepatic numbers are all in range now and I feel better than...
Renslow Sherer, M.D.

Response from Renslow Sherer, M.D.

University of Chicago Hospitals
...Yes, resistance to regimens based on the NNRTIs, including Atripla, are susceptible to drug resistance in a short period of time, and those first five days might have been enough to allow mutations Read more »

Atripla Skin Side Affects

I was diagnosed with folliculitis by my dermatologist, in which she thinks I have. I been on atripla for a year and a half now, and ever since last July I would break out with red bumps from my inner thighs. Which causes itching during certain...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Eosinophilic folliculitis is another conditions that can cause symptoms as you describe. Sometimes using an anti-fungal shampoo as a regular soap in the areas involved (ie ketoconazole 2% shampoo) can help. I do not know of an HIV-savy... Read more »

week after starting meds

I started taking Atripla a little over a week ago and thought everything was fine. Had very little dreams, and slept normal as usual. But yesterday after waking up I saw that I had a rash on my arms then taking off my shirt I saw that its on most of...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...A rash (most often due to the efavirenz) is fairly common after starting Atripla (reported in 15-27% of studies). The rash is usually mild and can be managed with antihistamines and watchful waiting in most Read more »
Articles
AIDS InfoNet

Taking Current Antiretroviral Drugs

...used. Combivir (Combination pill) 2 (150 mg lamivudine + 300 mg zidovudine: 1, 2x/day) No food restrictions. Anemia, nausea, vomiting, headache, fatigue, muscle aches, bone marrow toxicity,. Do not take with zidovudine, stavudine or... Read more »
The Well Project

HIV Drug Chart/Overview

...Number of Doses a Day: 1 If Boosted,* # ofDoses/Day: n/a Common Side Effects: Nausea, diarrhea,headaches, skin rash, skin discoloration Serious Side Effects: Buildup of lactic... Read more »
Test Positive Aware Network

Sustiva

...in the daytime. Some people in recovery from substance use will experience flashbacks. Other side effects may include rash, nausea, vomiting, diarrhea, fever, and increased liver enzymes. These symptoms occur early and generally resolve within... Read more »
AIDS InfoNet

Atripla (Efavirenz + Emtricitabine + Tenofovir)

...Fact Sheet 432 ), emtricitabine (see Fact Sheet 420 ), and tenofovir (see Fact Sheet 419 ). They include headache, diarrhea, nausea, vomiting, vivid dreams, anxiety, rash, dizziness, insomnia, and loss of appetite. About 5% of patients taking... Read more »
Connect With Others

I don't know if I can do this...

Posted by allentownboy, 13 Replies
... Let me just say, I was NOT prepared for the physical reaction to the meds. It has been almost agonizing today - vomiting, nausea, feeling "out of body", neuropathy pain, numbness and tingling in my legs, increased urination, drug fever, and... Read more »

1st Month With Atripla

Posted by wonderboy21, 3 Replies
...1st Month with atripla and everything is going just fine. i love my get well pill as my best friend puts it. I Have Had NO SIDE EFFECTS AT ALL.. i was Read more »

Houston, I'm experiencing some Atripla issues...

Posted by still_here, 2 Replies
...I FEEL LIKE CRAAAAAAP!!! I started Atripla on 7/28, and haven't really felt like myself. I started 10/3/05 with Sustiva & Truvada- the 1st 2 weeks were miserable, but Read more »

just got tested positive last wed

Posted by bluewindow, 8 Replies
i am so upset, i am so scared, my partnener doesnt talk to me, i havent told anybody yet. unfortunately i have to go on a trip today and i cant cancel it. i am so despered, i dont know what that means, i ve ben reading about it for the last 2 days,... Read more »